Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 count increase on it's own?
Apr 8, 2007

I have been diagnosed hiv positive exactly 2 motnhs ago. I've never been tested for hiv before. My cd4 count was 270/vl 43000...Second test 420/vl 56000. I stopped smoking, stopped drinking, eating better and exercising. Is it possible that my cd4 count will keep going higher on it's own. I don't know how long I have been infected. Doc thinks between 1-5 years. Will I have to start meds right away. I'm a little nervous and afraid that this is the end. I'm a 26 year old male. Thank you!

Response from Dr. Pierone

Hello, and thanks for posting.

It is possible that the CD4+ lymphocyte count may increase more, especially if you were just recently infected. There is sometimes a rapid decline in CD4+ lymphocyte counts with acute infection followed by a rebound and stabilization for a time, although the longer term trend is typically downward. It does not sound like you were very recently infected, so the viral load and CD4+ lymphocyte count changes are probably reflective of the inherent variation of these counts. The CD4+ lymphocyte count percentage may be a more accurate indicator of immune function and should be tracked as well.

The lifestyle changes which you have initiated, especially smoking cessation, will reduce the rate of disease progression. It is too early to tell whether you will need to start medications right away, you should have a better idea after you have some more viral load and CD4+ lymphocyte count determinations. It is generally accepted that one should start therapy when the CD4 count drops below 350.

The one thing for sure is that this is certainly not the end for you. Let us know what happens with your subsequent counts and how things turn out. Best of luck!



Previous
Truvada Bad for Liver
Next
medications - when to start?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement